Symptom Evaluation After Cessation of a Proton Pump Inhibitor in Healthy Volunteers
The purpose of this study is to determine whether proton pump inhibitor (PPI) induced hypersecretion leads to acid related symptoms after treatment in healthy volunteers.
|Study Design:||Allocation: Randomized
Intervention Model: Parallel Assignment
Primary Purpose: Basic Science
|Official Title:||Symptom Evaluation After Cessation of a Proton Pump Inhibitor in Healthy Volunteers|
- To evaluate whether healthy volunteers, treated with PPI for four weeks, develop acid-related symptoms after cessation of PPI therapy. [ Designated as safety issue: No ]
- To evaluate whether there is a correlation between markers for acid secretion such as gastrin and chromogranin-A and the development of dyspeptic symptoms.
|Study Start Date:||January 2006|
|Study Completion Date:||October 2006|
|Primary Completion Date:||October 2006 (Final data collection date for primary outcome measure)|
|Active Comparator: Pantoprazole||
40 mg pantoprazole once daily for 28 days
|Placebo Comparator: Placebo||
identical placebo once daily for 28 days
Treatment with proton pump inhibitors (PPI) has been shown to cause rebound hypersecretion of gastric acid. The clinical significance of this phenomenon is however unclear. This study aims to examine whether or not healthy volunteers, who over a relatively short period of time treated with a PPI, develop dyspeptic symptoms after cessation of therapy. Dyspeptic symptoms will be measured subjectively using a validated questionnaire, which is filled out each day. Gastric acid will be measured indirectly with measurement of acid secretion markers (Gastrin and chromogranin-A).
Please refer to this study by its ClinicalTrials.gov identifier: NCT00915239
|Sahlgrenska Univeristy Hospital|
|Gothenburg, Sweden, 413 45|